A Change Would Do You Good…

Song Of The Post: “A Change Would Do You Good” By Sheryl Crow

Another crazy few weeks! January is just flying by! Just bust, busy, busy!  I thought I would write a quick post just to let everyone know I have officially decided to go off of Tysabri and go on Gilenya. I have discussed this quite a bit in some of my posts so no real big surprise here. However, I didn’t realize how much was involved to go on Gilenya. Switching to Gilenya comes with more blood work, EKG, and several doctor’s visits with different specialist. I have the blood work, EKG and one doctor visit down, just two more doctor visits to go! Hopefully I will be starting on Gilenya sometime in February and feel pretty good about it. The only thing I am concerned about it is that it seems that most people have more headaches during the first month or two but think it will be worth it for having the piece of mind of not being on Tysabri anymore. However, despite me not liking Tysabri, my MRIs showed that I didn’t have any progression while I was on Tysabri so that is great news. Hopefully it will stay that way on Gilenya.

I did receive some bad news during my visit with my neurologist, the numbness on my left side is going to be considered part of my baseline now since it has been constant for the past year. All I can do is stay on my Gabapentin and Carbamazepine and try to keep it in check. I had pretty much come to this conclusion myself but it’s still is never easy to hear it said out loud.

I have started up marathon training again in hopes of running the Kentucky Derby Festival Marathon on April 28 in Louisville, KY. I went to Louisville to go ziplining in the MegaCaverns (which was AWESOME) so looking forward to going back and maybe spending a little more time in Louisville. The training has been going pretty good except some pain in the knees and my right foot that I need to keep an eye on. I believe the pain is mainly due to how I sit at my desk at work so need to pay more attention what I do with my legs and feet.

Well, hopefully things will calm down some so I can actually write about some things I have been meaning to write about for quite a while now. Try to stay warm out there!

Advertisements

4 thoughts on “A Change Would Do You Good…

  1. Best of luck to you with your medication and training. I have another MRI in March to see if I have any new changes or new lesions. I still have not been diagnosed with MS but have many of the symptoms. At my last MRI I had one lesion and several bright spots.

  2. Hi, I am following you on Twitter. I hope that you are doing well. These MS drugs worry me (especially the new ones). I hope your decision works out for you. Since my insurance company raised the co-pay so high for my Avonex I decided to stop it. After 15 years I am going to see just what being drug free is like again. It has been two weeks and thus far I noticed that I do not feel cold all the time. Visit my website for more information if you have the time. Take care, Bill

    • Bill,
      Thanks for following me on Twitter. It’s awesome that you have two books out now about you and your MS! Hope you keep writing! I was on Copaxone for a year and I didn’t have any side effects from it but I stopped taking it because it wasn’t stopping the progression of my MS. I am one of the “lucky” few that it doesn’t really do anything for. You might want to look into Copaxone if you decide being drug free isn’t working for you because it has been out for several years now. There are days that I am very tempted to go drug free myself, getting tired of all the pills. Good luck, I really hope it works for you.
      Lisa

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s